Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
|Rianna103 - Fri Mar 07, 2008 2:05 pm||
I have been taking Tramadol 50 mg for the past 2 months for back pain. I would like to stop taking this medication. What schedule can I use to wean myself off. I have taking about 5 pills a day.
|Dr. K. Eisele - Sun Mar 09, 2008 9:31 pm||
Discontinuation of tramadol or any other medication, as you know, should be done gradually. The rule with pain medication is 10% per day. So, you are taking 250 mg total daily, so you would decrease the amount you take by 25 mg per day. As long as you are not using a sustained release form of tramadol, it would be alright to cut one of the tablets in half. Your discontinuation schedule would like this:
Day 1--225 mg (4 1/2 pills)
Day 2--200 mg (4 pills)
Day 3--175 mg (3 1/2 pills)
Day 4--150 mg (3 pills)
Day 5--125 mg (2 1/2 pills)
Day 6--100 mg (2 pills)
Day 7--75 mg (1 1/2 pills)
Day 8--50 mg (1 pill)
Day 9--25 mg (1/2 pill)
Day 10--0 mg and all done.
Good luck, and should you have any problems with this, please see your prescribing physician.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.